MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH IMPACTION HANDLE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH IMPACTION HANDLE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 6541-4-810
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 12/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During the tka procedure, a metal plug fell out of the patient's body from the triathlon 6541-4-810 handle.One year after the surgery, the patient was referred for another surgery to remove the part from the triathlon handle.Photos attached.Update: the plug cut was not into the insert.The insert was revised as a standard procedure.Left side.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding foreign matter involving a impaction handle was reported.The event was confirmed upon visual inspection.Method & results product evaluation and results: visual inspection: visual inspection of the returned device noted the following: the pin that was allegedly left in the patient was returned.The full impaction handle was not returned.Examination of the returned device with the engineer indicated that damage is consistent with repeated contact with tissue in the patient's body.This is unrelated to the separation from the full impaction handle.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional inspection: dimensional inspection was not performed because the device was returned damaged.Functional inspection: functional inspection was not performed because the event does not relate to device function.Material analysis: material analysis is not performed as this is not related to material integrity.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow- up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
IMPACTION HANDLE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9412259
Report Number0002249697-2019-03942
Device Sequence Number4220790
Product Code JWH
UDI-Device Identifier07613327240603
UDI-Public07613327240603
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6541-4-810
Device Catalogue Number6541-4-810
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;